Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: that other thread Cam W.

Posted by Elizabeth on August 17, 2001, at 13:52:47

In reply to Re: that other thread Elizabeth, posted by Cam W. on August 17, 2001, at 5:12:44

> Elizabeth - I am hoping that the bullets I am putting up make it easier to see my answers.

Ahh. They are -- nice.

> I'm not sure that I will still make sense on this, but here goes. A person says he/she has access to journals, and then posts the abstracts. Wouldn't some of the lay public assume that this person at least understands what he is posting.

Okay, I understand now. Yes, that is a good point. Understanding the nuances of what information can be gleaned from a study or an article is not a simple matter. (Good example about pharm companies!)

I'm not sure that I agree with the idea that studies should necessarily be carried out in more diverse populations. (Maybe I'm just misunderstanding what you were getting at.) I'm all for specificity, since drugs have different effects on people depending on the nature of the condition being treated as well as patient characteristics such as age, sex, etc.

> > I think that phenelzine can also contribute to type 2 diabetes, no?
> >
> Yeah, I think so, but not to the degree we are seeing it with Clozaril and Zyprexa.

Really. That's surprising. I'm pretty sure I became insulin-resistant on Nardil; Zyprexa caused some cravings but it wasn't nearly as bad. Then again I was taking low-dose Zyprexa, and that might factor in.

> Even people who do not have risk factors (eg. not overweight or have not gained a lot of weight) are still becoming diabetic.

That's interesting that people develop type 2 diabetes without having gained weight on the drug. Do these individuals experience appetite stimulation (if you know)?

> Also, the extent we are seeing it with atypicals over MAOIs is possibly due to the difference in sheer numbers of patients using these two classes of drugs.

True. (I think it's the hydrazine MAOIs that cause it, not nonhydrazines like Parnate and selegiline.)

> And a good exchange; it was fun. Thanks. - Cam

Same to you. :)

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010814/msgs/75409.html